Does anyone have any name of a drug to help me whit the "Electrical currents" fe
AnonymousMay 15, 2012 at 5:35 pm
My name is Yaniv Uliel and I’m from israel so excuse my english,
I got the disease about a year and a half ago, I stared at the hospital about 14 months and now I’m in day rehabilitation .
I mobility with crutches or Wheel chair (depending on distance …) and I have trouble whit the four limbs feeling , the immediate movement of the fingers still do not have separation of motion.
medications: Lyrica 225 mg and latroll
And I take Oxycodone or Clonex when I haeve days of pain (but I do not feel it helps me so much, I was greatly weakens when I take Clonex)
In recent days, and generally every few days I have pain in the legs and it feels like a very painful form of “Electrical currents”.
Does anyone have any name of a drug to help me whit the “Electrical currents” feeling in order to ask the doctors or other solution?
Would also like listen to treatments helped sensation problems (if any)?
I read here that people talk about the improvement even after a long period as mine, is anyone experienced an improvement after a long period?
Thank you all
May 16, 2012 at 3:35 am
It seems you still have a long ways to go for recovery. The sensation you describe as “currents” is neuropathic pain associated with damaged nerves. It can occur both during progrssion of the disease and during recovery as the nerves heal, and can take some time to go away, if ever. I have been in recovery (from CIDP) for a year and a half, and I still get shooting pains along the nerves in my lower legs from time to time. I don’t take any medication for it however — I just tolerate it.
There are several threads on this site in which pain medication is discussed. I won’t try to answer your question myself, because I have no experience with these. I did take Oxycodone during the active phase of my disease when I was in the hospital, but I got off it as soon as I was able. That is powerful medicine.
You should, of course, discuss all pain medications with your doctor, and only take something he or she prescribes.
May 16, 2012 at 12:02 pm
I reacted badly in the manner you describe when I tried to use oxy for muscle pain during the acute phase. It stopped when I quit
May 16, 2012 at 4:04 pm
Lyrica, neurotnin are used for nerve pain. You do not mention if you have gbs or cidp,
May 19, 2012 at 2:15 pm
can you go higher on the lyrica? neurotnin can be up to 3600 mg I think. Would your doc up the lyrica? Some also use cymbalta, besides being for depression it helps with pain.
AnonymousJune 16, 2012 at 1:51 am
I take Neurotin, Baclofen, Cymbalta, and Oxycontin – and I still have the nerve pain. My doc reduced the Neurotin because I was also having uncontrolled jerks – significant spasms that caused me to drop chalk, pencils and papers in front of the classroom, drop cups, forks and food, lurch against the wall, desks or whatever. The reduction stopped the jerks and the related nerve pain that went with them, but I still get “lightning bolts” from time to time. I would love to continue to reduce or eliminate my meds, but I am afraid I still need them. Neither my neurologist or my internist seem to feel it is time to reduce any more. So, I swallow pills every 4 hours – morning and night. Oh, well.
AnonymousJuly 1, 2012 at 12:58 am
I’ve used Neurontin and Lyrica for neuralgia and try to endure the pain instead of taking drugs if possible. When the pain is too much I go for Lyrica. Neurontin makes me forgetful and lethargic. Lyrica helps the pain but doesn’t seem to effect my concentration or memory. I would probably drive while on Lyrica but wouldn’t on Neurontin.
AnonymousJuly 27, 2012 at 3:21 pm
7 months post GBS still have the nerve pain dr state that that is the nerve either trying to regenerate or find a different pathway to send the signals According to Dr about 85% of my nervous system has been affected byt the GBS. Not sure which is worse the nerve pain or the numbness from the drugs. Currently on 1200mg GABAPENTIN, 300mg LYRICA and 200mg AMANTADINE. I hope that things get better for you soon.
AnonymousAugust 20, 2012 at 5:33 pm
I’m 15 years from my onset and the electrical zaps have never stopped. One med I take that no one mentioned is amitryptiline. It’s an old, old anti-depressant but they have found it can help with some nerve pain. If I don’t take this at night, I am jerking all over the place. Only caution is to watch out for is weight gain. I hope you are getting some relief. Stay with us here!
January 25, 2019 at 9:50 am
This has been tricky situation for GBS people. Doctors are not consistent with the drugs of choice. I am 10 years out from AIDP and my feet are always flaring with “electrical currents” which I call paresthesia. I take Gabapentin (neurontin) but it causes nocturnal enuresis (bed wetting). So I cut the does to only daytime use. However, I once asked a doctor, who had GBS himself, what he takes. He uses Gabapentin and amitriptyline together. I never took the advice b/c I stay away from anti-depressants. I’m not depressed! But that was stupid. If it works, you should use it. Ask about using that combination. Meanwhie, I’m considering Lyrica if I can find GBS people here who use it. I read about the side effects and it scared the hell out of me. But getting back the to the pain. You have to find what is good for you. I tolerate the pain most of the time. Talk to the doctor about that combo. Good luck.
March 11, 2019 at 8:15 pm
I have taken Lyrica for about four years now. I have had none of the stated side effects but got a fairly good effect only after I was raised to 600mg/day..Insurance did not want to pay at that dose. Pfizer is providing it through their patients assistance program. Take care Bar2
July 24, 2019 at 8:34 pm
There is some talk about using marijuana w/out the component that gives you a high. It’s CBD I think. Has anyone asked about that?
You must be logged in to reply to this topic.